Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Can zoloft cause more anxiety and depression even on a lower dose?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
Can zoloft cause more anxiety and depression even on a lower dose. Also can it effect how well Valium works in your body. I have been on zoloft and valiun for over a year, but with no results. Is there a medication that can keep you calmer and more relaxed. Thank YOU
Posted Tue, 21 Jan 2014 in General Health
Answered by Dr. Chobufo Ditah 3 hours later
Brief Answer: Unlikely for zooft to affect Valium activity Detailed Answer: Hi and thank you so much for trusting us with your health query. I am so sorry to hear about this feeling of persistence anxiety and depression despite being on Zoloft and valium. I hope we get to find something that works for you. Zoloft is drug that can be used for the treatment of anxiety and depression. It would be very unlikely that it causes more anxiety instead of relieving this. Also, it can in no way affect the normal activity of valium. Most of these drugs don't have a standard dose that work to the same extend in everybody. It needs a close monitoring to make sure you are receiving the maximum possible dose with no change before concluding it is not working well. In this case, adding another drug or switching to other drugs would be considered. What amount are you receiving daily? Maximum of 200mg are acceptable if the desired response is not achieved. My advice would be to review the medications with your treating doctor and make sure you are receiving the appropriate doses. If this is confirmed, then we shall try other drug cases in an attempt to identify what woks best for you. Other measures like behavioral therapy to help accompany you through out this treatment. I will not want to suggest any specific drugs but your psychiatrist should be able to walk you through the different options available to get your symptoms controlled. But, we have several different drugs that can be tried for this condition. I hope this helps. I wish you well. I wish you a speedy resolution of symptoms. Thanks for using our services and please feel free to ask for clarifications if need be. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Can zoloft cause more anxiety and depression even on a lower dose? 19 hours later
I am only taking 75 mg of the zoloft, when I try to go higher in doseage the side effects are so horrible. I am taking 7 1/2 mg of valuim but I don't feel the effect that should be calming me down. I am not sure but maybe I would like to try Effectsor, some say not and some say it helps. I feel that my life is in shambles and I live alone. I don't get to interacte very much do to the pain from all of the tension that is going on. Is there anything that can interfer with the medication that I should not be taking. I take vit. and suppliments but that is about it.
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Please, get your treatmentt evaluated. Detailed Answer: Hi and thank you so much for following up with me. If attempts to increased zoloft have resulted in terrible side effects, then I will suggest that you get this drug may be changed and another given in its place. I will allow your doctor to make this decision. About the Valium, there are many drugs that can do the same purpose. I have the feeling that your treatment has not been adequately monitored and the necessary changes ade. i wil suggest that you talk with your doctor and get your problem completely looked into. When treatment fails to achieve it goals, we have to look for alternative measures like changing drugs and or modifying doses or even questioning if we are treating the right condition. Have and honest discussion with you doctor about your condition, the challenges and what he plans as a way forward to you. Supplements are not likely going to interfere with the action of these drugs. Beside, supplements are not really needed unless you have a proven deficiency or your diet is judged imbalance. Give it a second though and don't take them unless you need them. Effexor may be a good alternative but only your response to treatment would be the best answer to this. I will allow your doctor to make the decision with you and follow up to evaluate. The most important thing is to have an honest discussion with your doctor. If he is not a psychiatrist, consider getting one on board. I hope it helps. I wish you well. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor